MAUDE Adverse Event Report: SYNTHES GMBH CLAMP HOLDER FOR USS ILIOSACRAL; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH CLAMP HOLDER FOR USS ILIOSACRAL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.621.011
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during a pelvis fusion in the ilium procedure, the tip of the screw holder broke off during final screw tightening.The fragment was easily removed and the procedure was successfully completed.There was a surgical delay of less than thirty (30) minutes.The patient outcome was reported as stable.There is no further information available.This report is for one (1) clamp holder for uss iliosacral.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the visual inspection of the clamp hold has shown that the threaded tip of connection screw (50164594) is broken off.Further investigation has also shown that the broken threaded tip is damaged / stripped.Dimensional inspection: the relevant feature is deformed in a manner which prevents accurate measurement of the feature.A functional test can not be performed of the detected damage.Document/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.This broken connection screw was made from the sub-component (50164594).The component is not lot tracked.Therefore, the potential work order that was produced prior to lot 3505680 were reviewed.The review has shown that with raw materials 1.4028 the correct material was used.The measurements of the hardness after the hardening procedure were within the specification per relevant drawing.Summary: the complaint is confirmed as the the threaded tip of connection screw (50164594) is broken off.This production lot (3505680) was manufactured in july 2010 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.There were no issues during the manufacture of this product that would contribute to this complaint condition.Based on these findings, the age and the very used a condition of the threaded broken connection screw tip a manufacturing related issue can be excluded.Therefore we have to assume that simply too much applied mechanical force, well beyond its calculated design caused the breakage of the threaded tip.In this relation, we would like to point out that further hints concerning the limits of reprocessing (e.G.End of life of a device) can be found in the important information leaflet se_023827_am.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.A device history record (dhr) review was conducted: part number: 03.621.011, lot number: 3505680, manufacturing site: haegendorf, release to warehouse date: 15.July 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CLAMP HOLDER FOR USS ILIOSACRAL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10886013
Report Number8030965-2020-09130
Device Sequence Number2829402
Product Code LXH
UDI-Device Identifier07611819194922
UDI-Public(01)07611819194922
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.621.011
Device Lot Number3505680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1